MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-150-P-NS-0
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during an "ide" procedure, the cxi support catheter separated while it was inside of the patient's renal artery.The wire guide was pulled back, and both pieces of the catheter came out of the patient's anatomy.The catheter was noted to have been extensively used through tortuous vessels, and multiple stents throughout the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used cxi support catheter was returned for evaluation in damaged condition.Images of the device provided for review.A portion of the catheter was separated.The separation occurred on the catheter shaft approximately 1,050 millimeters (mm) from the distal tip.The separation occurred in the catheter tubing, and not at a bonded point in the shaft.An attempt was made to insert a 0.018 pin gage checker into the distal end hole, which passed successfully without any resistance.No notable kinks were found around the separated segment.Measurements a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Measurements of the device were performed and it was found that the device was manufactured to specification.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per the ifu, "the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.The catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7083448
Report Number1820334-2017-04348
Device Sequence Number1469858
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)201004(10)8266343
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1